Alert archive / Wisconsin / Small Craft Advisories in 2013
Small Craft Advisory 105, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Dec 21, 2013, 4:53 AM CST. It took effect at Dec 21, 2013, 8:00 PM CST. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2013, 4:53 AM CST (10:53 UTC)
- In effect from
- Dec 21, 2013, 8:00 PM CST
- Expired
- Dec 22, 2013, 8:42 PM CST
- In force
- 25 hr
- Issued by
- NWS Green Bay, WI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 21, 4:20 AM CST, 33 minutes earlier.
Area forecast discussion, Dec 21, 4:20 AM CST, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 420 AM CST SAT DEC 21 2013 FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE .SYNOPSIS... ISSUED AT 413 AM CST SAT DEC 21 2013 SIGNIFICANT SNOWS ACROSS THE SOUTHEAST THIRD OF THE AREA TONIGHT AND SUNDAY...THEN TURNING COLDER AGAIN. LARGE SCALE PATTERN ACRS NOAM AND VCNTY IS HIGHLY AMPLIFIED...WITH RIDGES OFF THE COASTS AND A DEEP TROF FM HUDSON BAY SSWWD INTO THE DESERT SW. SOME SUBTLE CHGS WL OCCUR DURING THE FCST PERIOD. SRN PORTION OF THE UPR TROF WL SHIFT EWD A BIT...ALLOWING THE WEST COAST RIDGE TO BROADEN EWD. THIS IS A VERY ACTIVE WINTER WX PATTERN. INTENSE SHRTWV IN THE BASE OF THE LNGWV TROF HAS TEMPORARILY SPLIT THE FLOW AND WL EJECT NEWD DURING THE NEXT 36 HRS...BRINGING A STG CYCLONE NEWD INTO LOWER MICHIGAN SUN. THAT SYSTEM WL BRING SIG SNOWS TO ABOUT THE SERN 1/3 OF THE FCST AREA...AND LIGHTER SNOWS ELSEWHERE. SHARP UPR TROF LINGERING IN THE WAKE OF THE CYCLONE WL KEEP PERIODS OF SNOW GOING THROUGH AT LEAST MONDAY. DISTURBANCES DROPPING SEWD IN THE MEAN TROF POSN NR THE AREA WL GENERATE SEVERAL MORE ROUNDS OF SNOW DURING THE WEEK. SO PCPN TOTALS ARE LIKELY TO BE ABV NORMAL FOR THE PERIOD...SIGNFICANTLY SO IN E-C WI. PORTIONS OF THE THE MASSIVE ARCTIC AIR MASS OVER CANADA WL BREAK OFF AND SURGE SEWD BEHIND EACH SIG UPR WAVE...TAKING TEMPS BACK TO BLO NORMAL LEVELS. && .SHORT TERM...TODAY...TONIGHT...AND SUNDAY ISSUED AT 413 AM CST SAT DEC 21 2013 MAJOR WINTER STORM TO IMPACT THE SERN 1/3 OF THE FCST AREA. WL TAKE THE ENTIRE WATCH PLUS WAUSHARA UP TO A WARNING. WL BUFFER THAT WITH A FAIRLY NARROW ADVISORY TO THE NW. MODELS STILL OFFERING VARYING IDEAS ON THE NWWD EXTENT OF THE HEAVY PCPN WITH THE EJECTING SRN PLAINS CYCLONE. IN GENERAL...THE HI-RES MODELS WERE MORE AGGRESSIVE AND FARTHER W. ECMWF BACKED OFF A BIT WITH THE LATEST RUN. THOUGH I NORMALLY DON/T LIKE TO FIGHT THE ECMWF AND UKMET /ALSO LESS AGGRESSIVE/...THIS SYSTEM HAS ALOT GOING FOR IT. SYSTEM PRESENTS VERY WELL ON STLT IMAGERY. SOME LGT STRIKES NOTED IN DEVELOPING COMMA HEAD RGN YDA EVENING. MOISTURE WL ALSO BE VERY PLENTIFUL. DON/T SEE 70+F SFC DWPTS COMING NWD ACRS TX VERY OFTEN IN DEC. PWATS PROGGED TO APPROACH 400 PCT OF NORMAL OVER INDIANA SUN ALSO ARE PRETTY RARE. SO GIVEN THE INFLUX OF MOISTURE...AND THE FACT THAT EJECTING SRN STREAM SHRTWVS PHASING BACK INTO THE NRN STREAM ALMOST ALWAYS MAINTAIN THEIR IDENTITY AND STRENGTH LONGER THAN THE MODELS INDICATE...HAVE TRENDED FCST TOWARD A BLEND OF THE ECMWF AND THE MORE AGGRESSIVE HI-RES MODELS. IT ALSO APPEARS ON STLT THAT THE SRN EDGE OF THE DEFORMATION ZONE CLD SHIELD WL CUT ACRS SERN WI JUST N OF MKE... WHICH ALSO NICELY SUPPORTS HEAVY SNOW IN E-C WI. SO...BUMPED SNOWFALL TOTALS UP A BIT. SOMEWHAT LIMITED DURATION OF THE EVENT MAY BE THE MAIN THING THAT KEEPS SNOWFALL TOTALS FROM GETTING OUT OF HAND...AS SNOW COULD FALL VERY HEAVILY AT TIMES SUN MORNING. THINK THE BEST SNOWS WL MV THROUGH IN THE 11Z-17Z TIME FRAME. COULD SEE SOME >1 INCH PER HR RATES DURING THAT TIME. E-C WI COULD ALSO BE CLOSE ENOUGH TO DRY SLOT DRIVING NEWD ARND THE SYSTEM TO HAVE ISOLD TSSN MID-LATE MORNING SUN. ALSO HIT BLOWING AND DRIFTING A BIT HARDER IN E-C WI...AS A PERIOD OF FAVORABLE NELY FLOW DOWN THE BAY WL OCCUR LATE TNGT AND EARLY SUN MORNING. COULD BE SOME FLURRIES OR PATCHY FZDZ TDA...ESP IN THE E. BUT AT THIS POINT...DON/T EXPECT ANYTHING THAT WL BE SIG ENOUGH TO IMPACT TRAVEL. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY ISSUED AT 413 AM CST SAT DEC 21 2013 FOR THE EARLY PART OF THIS FORECAST PERIOD...SUNDAY NIGHT AND MONDAY...THE MODELS SHOWED A SURFACE TROUGH EXTENDING FROM A DEPARTING SURFACE LOW BACK ACROSS NORTHERN WISCONSIN/UPPER MICHIGAN. AT THE SAME TIME...A TROUGH IN THE NORTHERN BRANCH OF THE UPPER FLOW WILL ENTER THE REGION. THIS WILL KEEP AT LEAST A CHANCE FOR SNOW IN THE PICTURE THROUGH MONDAY. NORTHERLY FLOW OF COLD AIR OVER LAKE SUPERIOR WILL BRING LAKE EFFECT SNOW SHOWERS TO FAR NORTHERN WISCONSIN AND POSSIBLY EVEN FARTHER INLAND. THERE WILL PROBABLY ALSO BE SOME LAKE EFFECT SNOW SHOWERS IN EASTERN WISCONSIN. AN UPPER RIDGE AND SURFACE HIGH PRESSURE SHOULD KEEP THE AREA MAINLY FREE OF SNOW FOR MONDAY NIGHT AND TUESDAY. THESE FEATURES QUICKLY PASS TO THE EAST...FOLLOWED BY AN UPPER TROUGH AND SURFACE COLD FRONT MOVING ACROSS WISCONSIN. LOOKS LIKE THIS WILL BRING A DECENT CHANCE FOR SNOW AGAIN TUESDAY NIGHT INTO WEDNESDAY. GENERAL NORTHWEST FLOW CAN BE EXPECTED THROUGH THE END OF THE FORECAST PERIOD WITH OCCASIONAL SHORT WAVES BRINGING SNOW CHANCES TO THE AREA. TEMPERATURES SHOULD BE WELL BELOW NORMAL FOR MOST OF THIS FORECAST PERIOD DUE TO NORTHWEST FLOW ALOFT AND NEW SNOW-COVER. && .AVIATION...FOR 12Z TAF ISSUANCE ISSUED AT 413 AM CST SAT DEC 21 2013 LIFR/VLIFR CONDITIONS WL PROBABLY EDGE UP A LITTLE DURING THE DAY. BUT OVERALL POOR FLIGHT CONDITIONS ARE EXPECTED DUE TO LOW CIGS AND THEN SNOW. && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 6 PM CST SUNDAY FOR WIZ038>040-045-048>050. WINTER WEATHER ADVISORY FROM 3 AM TO 6 PM CST SUNDAY FOR WIZ020- 021-031-073-074. WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST SUNDAY FOR WIZ035>037. WINTER STORM WARNING FROM 3 AM TO 6 PM CST SUNDAY FOR WIZ022. && SYNOPSIS.......SKOWRONSKI SHORT TERM.....SKOWRONSKI LONG TERM......MG AVIATION.......SKOWRONSKI
Hazardous weather outlook, Dec 20, 1:25 PM CST, 15 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 125 PM CST FRI DEC 20 2013 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211930- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 125 PM CST FRI DEC 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT UNTIL TREATED...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED TO LINGER THIS AFTERNOON DUE TO THE WINTRY MIX OF PRECIPITATION WHICH STARTED OVERNIGHT. THE CHANCE OF SNOW WILL CONTINUE TONIGHT. FREEZING DRIZZLE IS AGAIN POSSIBLE...MAINLY IN CENTRAL AND EAST-CENTRAL WISCONSIN. THIS COULD CONTINUE TO CAUSE SLIPPERY SPOTS ON AREA ROADWAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS TRAVEL CONDITIONS ARE LIKELY SATURDAY NIGHT AND SUNDAY. A MAJOR WINTER STORM IS EXPECTED TO TRACK FROM THE MISSISSIPPI VALLEY INTO THE GREAT LAKES REGION DURING THIS TIME. LATEST INFORMATION SUGGEST THAT LOCATIONS TO THE EAST OF A WISCONSIN RAPIDS TO IRON MOUNTAIN LINE WILL RECEIVE FROM 3 TO NEARLY 7 INCHES OF SNOW...WITH THE HIGHEST TOTALS FROM THE FOX VALLEY EAST TO LAKE MICHIGAN. A WINTER STORM WATCH HAS BEEN POSTED FOR MUCH OF EAST CENTRAL WISCONSIN FOR LATE SATURDAY NIGHT INTO SUNDAY. LIGHT ACCUMULATING SNOW IS ALSO POSSIBLE TUESDAY AFTERNOON INTO TUESDAY NIGHT WHICH COULD CREATE HAZARDOUS TRAVELING CONDITIONS. BE SURE TO CLOSELY MONITOR THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE IF YOU HAVE TRAVEL PLANS DURING THE WEEKEND OR EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-211930- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 125 PM CST FRI DEC 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. TDH/MPC
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 4:43 AM CST | Winter Storm Warning | GRB | Brown, Calumet, Door, Kewaunee, Manitowoc, Outagamie and 2 more | 33 hr |
| Dec 21, 4:43 AM CST | Winter Weather Advisory | GRB | Marinette, Menominee, Oconto, Portage, Shawano, Waupaca and 1 more | 32 hr |
Nearby
Small Craft Advisories in Wisconsin, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.